Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 96, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 26, 2020, 4:03 AM EST. It took effect at Nov 26, 2020, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 4:03 AM EST (09:03 UTC)
- In effect from
- Nov 26, 2020, 7:00 AM EST
- Expired
- Nov 26, 2020, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
522 WHUS71 KCLE 260903 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 403 AM EST Thu Nov 26 2020 LEZ147>149-261715- /O.NEW.KCLE.SC.Y.0096.201126T1200Z-201127T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 403 AM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
097 WHUS71 KCLE 261424 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 924 AM EST Thu Nov 26 2020 LEZ147>149-262230- /O.CON.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 924 AM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
728 WHUS71 KCLE 262051 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 PM EST Thu Nov 26 2020 LEZ147>149-270300- /O.CON.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 351 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
541 WHUS71 KCLE 270303 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1003 PM EST Thu Nov 26 2020 LEZ147>149-270415- /O.EXP.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1003 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased allowing the small craft advisory to end. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 1:27 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 26, 1:27 AM EST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 127 AM EST Thu Nov 26 2020 ...06z TAF Aviation Forecast Update... .SYNOPSIS... Low pressure will slowly move northeast along a warm front that will become nearly stationary over Lake Erie tonight. The low will slowly depart to the northeast Thursday with high pressure building northeast into the Ohio Valley through the end of the week. && .NEAR TERM /THROUGH TODAY/... The surface low is moving northeast near the western periphery of the forecast area. Area of showers will continue to push east across the area over the next few hours before a bit of a lull, then a secondary trough swinging east across Lake Erie as the surface low departs may bring more rain shower activity through the overnight into early morning. Little changes made to the ongoing forecast. Original discussion... Upper level ridging in the overall mean flow taking place over the eastern United States at this time. Only fly in the ointment is a vigorous shortwave trough moving east in the mean flow as well across the forecast area at this time. This feature resulted in a surface low pressure system that will move northeast out of the central Mississippi Valley region tonight across the forecast area. This system will continue to bring some warm air advection to the region overnight until the low moves northeast of the area. Latest satellite imagery shows the system is tapping into the Gulf of Mexico moisture and streaming it north into the area. Hence, a fairly steady rainfall across much of the area. Rain is finally starting to reach northwest Pennsylvania. Somewhat of a dry slot will work northeast into the local area this evening allowing the back edge of rain to move across the area. This should decrease precipitation chances with time overnight as well. However, some convection is developing in advance of the surface low pressure system at this time and can't rule out a few rumbles of thunder as the additional showers and thunderstorms move into the area with the low pressure system. The low pressure system weakens as it moves northeast of the area tomorrow allowing high pressure to build east across the Ohio Valley region at the surface. The high is in response to a weak upper level ridge building east into the area. Another deep digging upper level trough will begin to approach the western Great Lakes by Thursday night. Warm air advection this evening should keep temperatures in the lower 50s overnight and lower to middle 50s tomorrow. No real major change in air mass will take place behind the surface low until high builds in Thursday night when temperatures drop back to the 40s for lows. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... High pressure building north through the Ohio Valley will allow for dry conditions to continue across the region for Friday. High temperatures will remain slightly warmer than normal into the 50s. A weak cold front will move through the Great Lakes region on Friday evening. This feature will likely not bring precipitation to the region but drier air behind this feature will allow for clouds to begin clearing out Friday night. High pressure returns from the west for Saturday and the dry pattern will continue. Temperatures will be cooler behind the front with more seasonable highs in the 40s for Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term will begin quiet with high pressure to the southeast of the forecast area on Sunday morning, wobbling east towards the Mid-Atlantic coast. Winds will become more southwesterly and temperatures will remain near normal in the 40s. All attention then turns to the next low pressure system that will target the eastern United States next week. As with the last couple of forecast packages, there remains high confidence in precipitation for Monday onward with rain on Monday, changing over to snow later in the week. There is also good confidence on a period of higher winds early next week. However, there is great uncertainty with the timing and track of the low to have any confidence the exact timing of the change over from rain to snow, the window of stronger winds, and any details about potential lake effect snow next week. There remains this uncertainty as the track of the low depends on how and when the upper level trough with the northern stream picks up the southern stream cut off low early next week, which will then evolve into a large upper level cut-off low. A stronger circulation could pull the system further west into the Great Lakes region, whereas a weaker system could stay further east on the other side of the Appalachians to start - all of which would have implications on the rain/snow changeover and winds. With that, have continued the trend of increasing PoPs on Monday and Tuesday with plenty of 50 to 70 percent chances of precipitation and have mostly rain on Monday with a heavy dosage of rain/snow later in the week. Have temperatures on the cooler side of normal through end the period. && .AVIATION /06Z Thursday THROUGH Monday/... Low pressure will track northeast across the eastern Great Lakes region through the morning hours. MVFR ceilings will move into the area on the back side of the low pressure system early this morning. There will be IFR ceilings closer to the airports near the lakeshore through late morning. Slow improvement in ceilings expected after 18Z through the end of the period. Winds will be veering westerly behind the low for the TAF period. Outlook...Non-VFR may linger across Northeast Ohio and Northwest Pennsylvania through midday Friday. Non-VFR likely Monday. && .MARINE... Southerly flow has largely behaved today over the lake with winds of 10 to 15 knots. Low pressure and an associated cold front will cross the lake tonight and allow for winds to shift to the southwest and then west for the next several days. As the low departs and high pressure nudges in from south, a strong enough pressure gradient could exist to allow for winds around 20 knots over the eastern end of the lake and waves to build to 3 to 6 ft and a Small Craft Advisory will be needed for some of Thursday. High pressure will take control and relax the flow over the lake and winds up to 20 knots and elevated waves will linger into Friday. A weak cold front will cross the lake Friday night and northwest winds will surge over the lake resulting in waves increasing once again in the nearshore waters. High pressure will rebuild south of the lake for the weekend, returning light west to southwest flow over the basin. A strong low pressure system will impact the eastern Great Lakes next week with impacts beginning Monday with easterly flow and rain moving into the region. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Greenawalt/Lombardy SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Griffin MARINE...Sefcovic
Hazardous weather outlook, Nov 26, 3:16 AM EST, 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 316 AM EST Thu Nov 26 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 316 AM EST Thu Nov 26 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-270830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 316 AM EST Thu Nov 26 2020 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.